Alert archive / Alabama / Flash Flood Warnings in 2009

Flash Flood Warning 38, NWS Mobile, AL

May 27, 2009Washington County, Alabama

NWS Mobile, AL issued this flash flood warning at May 27, 2009, 6:45 PM CDT for Washington County, Alabama. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 27, 2009, 6:45 PM CDT (23:45 UTC)
Expired
May 27, 2009, 9:45 PM CDT
In force
3 hr
Issued by
NWS Mobile, AL
Area
Storm-based polygon
Flood severity
None

County Washington County, AL

The radar

The Mobile radar (KMOB), 100 km from the middle of the area, began a volume at 23:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 11.8 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2009-05-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1969 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2009-05-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1969 J/kg
Mixed-layer CIN
-31 J/kg
Mixed-layer LCL
632 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
-19 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KMOB 272345
FFWMOB
ALC129-280245-
/O.NEW.KMOB.FF.W.0038.090527T2345Z-090528T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MOBILE AL
645 PM CDT WED MAY 27 2009

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EAST CENTRAL WASHINGTON COUNTY IN SOUTHWEST ALABAMA...

* UNTIL 945 PM CDT

* AT 642 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THAT SHOWERS AND THUNDERSTORMS HAVE BEEN REDEVELOPING OVER EAST 
CENTRAL WASHINGTON COUNTY AND REPEATEDLY MOVING OVER THIS SAME 
AREA.  RADAR PRECIPITATION ESTIMATES INDICATE THAT UP TO 4 TO 5 
INCHES OF RAIN HAS FALLEN OVER THE LAST HOUR...NEAR THE TOWN OF 
SAINT STEPHENS.  THIS HEAVY RAINFALL WILL RESULT IN FLASH FLOODING 
OVER EAST CENTRAL WASHINGTON COUNTY INCLUDING THE TOWN OF SAINT 
STEPHENS.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SAINT
  STEPHENS

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

&&

LAT...LON 3159 8805 3159 8802 3158 8801 3158 8802
      3157 8804 3155 8799 3147 8796 3148 8809
      3157 8814 3160 8806

$$
2 follow-up statements
000 
WGUS74 KMOB 280118
FFSMOB

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
818 PM CDT WED MAY 27 2009

ALC129-280245-
/O.CON.KMOB.FF.W.0038.000000T0000Z-090528T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WASHINGTON AL-
818 PM CDT WED MAY 27 2009

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 945 PM CDT FOR EAST
CENTRAL WASHINGTON COUNTY...

AT 816 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE NUMEROUS SHOWERS AND THUNDERSTORMS MOVING ACROSS EAST 
CENTRAL WASHINGTON COUNTY.  RADAR PRECIPITATION ESTIMATES INDICATE 
THAT UP TO 4 TO 5 INCHES OF RAIN HAS FALLEN OVER THE LAST TWO HOURS 
IN THIS AREA...AND WITH SHOWERS AND THUNDERSTORMS CONTINUING OVER 
THE AREA...FLASH FLOODING WILL CONTINUE OVER THE WARNED AREA.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SAINT 
STEPHENS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

LAT...LON 3159 8805 3159 8802 3158 8801 3158 8802
      3157 8804 3155 8799 3147 8796 3148 8809
      3157 8814 3160 8806

$$
000 
WGUS74 KMOB 280239
FFSMOB

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
939 PM CDT WED MAY 27 2009

ALC129-280245-
/O.EXP.KMOB.FF.W.0038.000000T0000Z-090528T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WASHINGTON AL-
939 PM CDT WED MAY 27 2009

...THE FLASH FLOOD WARNING FOR EAST CENTRAL WASHINGTON COUNTY WILL 
BE ALLOWED TO EXPIRE AT 945 PM...

AT 935 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT 
MOST OF THE SHOWERS AND THUNDERSTORMS THAT PREVIOUSLY AFFECTED THE 
AREA HAVE MOVED EAST OF EAST CENTRAL WASHINGTON COUNTY.  RADAR 
PRECIPITATION ESTIMATES INDICATED THAT 4 TO 5 INCHES OF RAIN FELL 
OVER THIS AREA OVER THE LAST FEW HOURS BUT A SUFFICIENT AMOUNT OF 
TIME HAS PASSED TO ALLOW FOR THIS HEAVY RAINFALL TO RUN OFF.  MINOR 
NUSIANCE FLOODING OF STREAMS AND POOR DRAINAGE AREAS MAY PERSIST FOR 
A SHORT TIME BUT OTHERWISE THE FLASH FLOODING RISK HAS PASSED.

LAT...LON 3159 8805 3159 8802 3158 8801 3158 8802
      3157 8804 3155 8799 3147 8796 3148 8809
      3157 8814 3160 8806

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this flash flood warning went out at May 27, 5:30 PM CDT, 1 hour 15 minutes earlier.

Area forecast discussion, May 27, 5:30 PM CDT, 1 hour 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
530 PM CDT WED MAY 27 2009

.SHORT TERM...TONIGHT THROUGH SATURDAY...WILL HAVE CHANCE POPS
DECREASING TONIGHT FOR CONVECTION LINGERING INTO THE OVERNIGHT
HOURS.  MODEL TIMING AGREES WELL ON APPROACHING FRONT WITH THE FRONT
MOVING THROUGH THE FORECAST AREA TUESDAY AFTERNOON INTO TUESDAY
EVENING WITH DRIER CONDITIONS IN THE WAKE OF THE FRONT.  HAVE GONE
WITH LIKELY POPS ACROSS THE AREA FOR THURSDAY WITH SMALL POPS FOR
THE EVENING FOLLOWED BY DRY CONDITIONS AFTER MIDNIGHT.  WILL HAVE
SMALL POPS FOR THE COASTAL COUNTIES FOR FRIDAY AND SATURDAY FOR
ISOLATED SEA BREEZE INDUCED CONVECTION.  OTHER THAN SEASONABLE
TEMPERATURES ON FRIDAY AND AT NIGHT...TEMPERATURES WILL BE A FEW
DEGREES ABOVE NORMAL DURING THE DAY ON THURSDAY AND SATURDAY.

&&

LONG TERM...SUNDAY THROUGH WEDNESDAY...NO CHANGES TO THE EXTENDED
PERIOD.  GENERALLY RAIN FREE CONDITIONS FOLLOW WITH AFTERNOON HIGHS
MID 80S TO AROUND 90 WITH THE COOLER TEMPERATURES NEAR THE BEACHES.
THE NORTHWEST UPPER FLOW AND A NORTHERLY FLOW AT THE
SURFACE...THANKS TO A GENERAL AREA OF SURFACE HIGH PRESSURE OFF TO
THE WEST...WILL KEEP PRECIPITABLE WATER VALUES LESS THAN AN INCH
FROM FRIDAY INTO TUESDAY...MAKING IT DIFFICULT TO GENERATE MUCH IN
THE WAY OF CONVECTION UNTIL LATE IN THE PERIOD WHEN THE SURFACE
WINDS BECOME SOUTHERLY AND ALLOW THE SEA BREEZE TO MOVE INLAND A
BIT.  LOW TEMPERATURES RATHER NICE FOR THIS TIME OF YEAR WITH LOWS
IN THE LOW TO MID 60S UNTIL THE FIRST OF THE WEEK.

&&

.AVIATION...(18Z ISSUANCE)...WITH ACTIVITY ONGOING ALREADY AND
MOVING EAST...AM EXPECTING AN EARLIER END TO THE SHRA/TSRA OVER
WESTERN AREAS OF THE FA. OVER THE EAST...THE ACTIVITY MAY GO INTO
THE EVENING...BUT NOT THAT MUCH. ANOTHER ROUND OF TSRA IS EXPECTED
TO FIRE THURSDAY AHEAD OF A FRONT MOVING TOWARDS THE AREA. THIS
FRONT IS EXPECTED TO MOVE OVER THE AREA THURSDAY NIGHT...BRINGING A
RELATIVELY TRANQUIL PERIOD TO THE AREA. /16

&&

.MARINE...SYSTEM PASSING NORTH OF THE AREA WILL PUSH A WEAK FRONT
OVER THE AREA THURSDAY NIGHT...STALLING OVER THE MARINE FA. MORE
ENERGY SWINGING SOUTHEAST OVER THE LOWER MISS RIVER VALLEY AND
SOUTHEASTERN CONUS WILL GIVE THE FRONT THE FINAL WEAK PUSH TO MOVE
SOUTH OF THE MARINE ZONES FRIDAY NIGHT. FLOW BEHIND THE FRONT IS
EXPECTED TO BE GENERALLY WEAK AS WEAKLY ORGANIZED SURFACE HIGH
PRESSURE OVER EASTERN TX MOVES SLOWLY EASTWARD OVER THE NORTHERN
GULF COAST THROUGH THE WEEKEND. /16

&&

.FIRE WEATHER...NO CONCERNS AT THIS TIME...BUT SURFACE HUMIDITY WILL
BE INTO THE 40S OVER THE WEEKEND...MAY EVEN SEE SOME LOWEST HUMIDITY
IN THE UPPER 30S IN A FEW PLACES OVER THE THE INTERIOR.

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      70  87  64  87 /  30  60  20  20
PENSACOLA   73  87  69  86 /  20  60  20  10
DESTIN      73  84  71  85 /  20  50  20  10
EVERGREEN   67  89  63  87 /  50  60  30  10
WAYNESBORO  65  86  58  86 /  50  60  20  10
CAMDEN      66  88  61  87 /  50  60  20  10

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, May 27, 10:55 AM CDT, 7 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED...
NATIONAL WEATHER SERVICE MOBILE AL
1055 AM CDT WED MAY 27 2009

ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-
079-281100-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY-
GREENE-STONE-GEORGE-
1055 AM CDT WED MAY 27 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MISSISSIPPI...SOUTHWEST ALABAMA...THE WESTERN FLORIDA PANHANDLE AND
THE ADJACENT GULF COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA.

.DAY ONE...THROUGH MIDDAY THURSDAY...

...WATERSPOUTS POSSIBLE THROUGH LATE MORNING ACROSS AREA BEACHES AND
OFFSHORE...

...RAINFALL RATES OF ONE TO TWO INCHES PER HOUR WILL OCCUR WITH
SLOWER MOVING STORMS TODAY...

...A SLIGHT RISK OF SEVERE THUNDERSTORMS THURSDAY...

THE PRIMARY TIME FOR WATERSPOUT FORMATION WILL BE UNTIL NOON TODAY.
WATERSPOUTS CAN FORM FROM FAIR WEATHER CUMULUS CLOUDS...MAINLY ALONG
NEAR SURFACE BOUNDARIES...SO RADAR DETECTABLE STORMS NEED NOT BE
PRESENT. IF YOU ENCOUNTER A WATERSPOUT IN A BOAT...NAVIGATE AWAY AT
RIGHT ANGLES TO THE DIRECTION OF MOTION OF THE VISIBLE SPRAY RING.
THE WATERSPOUT THREAT SHOULD DIMINISH BY NOON.

ADDITIONAL SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY.
SOME OF THE STORMS COULD BECOME STRONG...WITH BRIEF GUSTY WINDS AND
HEAVY RAIN. CLOUD TO GROUND LIGHTNING STRIKES CAN OCCUR WITH ANY
THUNDERSTORM. RAINFALL RATES OF ONE TO TWO INCHES PER HOUR WILL
OCCUR WITH SLOWER MOVING STORMS TODAY.

A SLIGHT RISK OF SEVERE THUNDERSTORMS TOMORROW AFTERNOON AS A COLD
FRONT APPROACHES FROM THE WEST. AT THIS TIME...SUFFICIENT
ATMOSPHERIC INSTABILITY WILL EXIST FOR SEVERE THUNDERSTORM
DEVELOPMENT WITH DAMAGING WINDS AS THE PRIMARY THREAT.  A LINE OF
THUNDERSTORMS WILL FORM EARLY OVER INTERIOR SOUTHEAST MISSISSIPPI
AND WILL MOVE FROM WEST TO EAST DURING THE COURSE FOR THE DAY.

DUE TO RECENT HEAVY RAINS...AND MORE ON THE WAY...MINOR RIVER
FLOODING WILL CONTINUE OVER PORTIONS OF SOUTHEAST MISSISSIPPI.

THERE IS A MODERATE RISK OF RIP CURRENTS IN THE SURF ZONE ALONG AREA
BEACHES TODAY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP AHEAD OF A COLD
FRONT THAT WILL MOVE ACROSS THE AREA THURSDAY NIGHT. A FEW OF THESE
STORMS COULD BECOME SEVERE ON THURSDAY WITH DAMAGING WINDS IN EXCESS
OF 60 MPH THE PRIMARY THREAT.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT AND STORM SPOTTERS FOR SEVERE
WEATHER IS NOT EXPECTED TO BE REQUIRED TODAY BUT MAY BE NEEDED ON
THURSDAY.

In the hours before

Special weather statement, May 27, 1:41 PM CDT, 5 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
141 PM CDT WED MAY 27 2009

ALZ057-271930-
BUTLER-
141 PM CDT WED MAY 27 2009

...A STRONG THUNDERSTORM WILL AFFECT BUTLER COUNTY...

AT 139 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERAL STRONG THUNDERSTORMS OVER BUTLER COUNTY...MOVING
EAST-NORTHEAST AT 10 MPH.

THIS THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
BOLLING...WALD...I65 AND AL 10...GREENVILLE AND I65 AND AL 185
THROUGH 230 PM CDT.

THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...FREQUENT
LIGHTNING...AND WIND GUSTS OF 35 TO 45 MPH. WINDS THIS STRONG COULD
DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS
PASSED.

THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF 2 TO 3 INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND
LOW LYING AND POOR DRAINAGE AREAS. REMEMBER...DO NOT DRIVE YOUR
VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO
ALLOW A SAFE CROSSING.
Special weather statement, May 27, 3:34 PM CDT, 3 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
334 PM CDT WED MAY 27 2009

ALZ053-272115-
CLARKE-
334 PM CDT WED MAY 27 2009

...TWO STRONG THUNDERSTORMS WILL AFFECT SOUTHERN CLARKE COUNTY...

AT 332 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 2 MILES NORTHEAST OF COFFEEVILLE AND ANOTHERN
SOUTHEAST OF COFFEEVILLE...MOVING EAST AT 5 MPH.

THIS THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
WEST CENTRAL CLARKE COUNTY THROUGH 415 PM CDT.

THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...FREQUENT
LIGHTNING...AND WIND GUSTS OF 35 TO 45 MPH. WINDS THIS STRONG COULD
DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS
PASSED.

THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF 2 TO 3 INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND
LOW LYING AND POOR DRAINAGE AREAS. REMEMBER...DO NOT DRIVE YOUR
VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO
ALLOW A SAFE CROSSING.
Local storm report, May 27, 3:39 PM CDT, 3 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
339 PM CDT WED MAY 27 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0338 PM     HAIL             COFFEEVILLE             31.76N 88.09W
05/27/2009  E1.00 INCH       CHOCTAW            AL   COUNTY OFFICIAL

&&
Special weather statement, May 27, 3:59 PM CDT, 2 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
359 PM CDT WED MAY 27 2009

ALZ052-053-272145-
WASHINGTON-CLARKE-
359 PM CDT WED MAY 27 2009

...A STRONG THUNDERSTORM WILL AFFECT EASTERN WASHINGTON AND
WEST-CENTRAL CLARKE COUNTIES...

AT 358 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR PRESTWICK...MOVING EAST AT 10 MPH.

THIS THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
CARSON...JACKSON AND CARLTON THROUGH 445 PM CDT.

THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...FREQUENT
LIGHTNING...AND WIND GUSTS OF 35 TO 45 MPH. WINDS THIS STRONG COULD
DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS
PASSED.

THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF 2 TO 3 INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND
LOW LYING AND POOR DRAINAGE AREAS. REMEMBER...DO NOT DRIVE YOUR
VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO
ALLOW A SAFE CROSSING.
Special weather statement, May 27, 5:10 PM CDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
510 PM CDT WED MAY 27 2009

ALZ052-053-272245-
WASHINGTON-CLARKE-
INCLUDING THE CITIES OF...GROVE HILL...
510 PM CDT WED MAY 27 2009

...A STRONG THUNDERSTORM WILL AFFECT WASHINGTON AND CLARKE
COUNTIES...

AT 505 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 3 MILES WEST OF ALLEN...MOVING NORTHEAST AT 20
MPH.

THIS THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
ALLEN...SUGGSVILLE...WHATELY...GROVE HILL AND PEACOCK THROUGH 545 PM
CDT.

THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...FREQUENT
LIGHTNING...AND WIND GUSTS OF 35 TO 45 MPH. WINDS THIS STRONG COULD
DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS
PASSED. RAINFALL 1 TO 2 INCHES PER HOUR IS INDICATED WHICH CAN CAUSE
PONDING WHICH WILL RISK LOSS OF VEHICLE CONTROL TO MOTORISTS DRIVING
AT HIGHWAY SPEED.
Local storm report, May 27, 6:24 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
624 PM CDT WED MAY 27 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0423 PM     HAIL             JACKSON                 31.51N 87.89W
05/27/2009  E0.50 INCH       CLARKE             AL   EMERGENCY MNGR

            DIME SIZED HAIL IN JACKSON AREA.

&&

GENEJ

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 27, 10:39 AM CDTSpecial Marine WarningMOB36 min
May 27, 11:13 AM CDTSpecial Marine WarningMOB47 min
May 27, 1:52 PM CDTSevere Thunderstorm WarningMOBCovington23 min
May 27, 3:36 PM CDTSevere Thunderstorm WarningMOBClarke24 min
May 27, 3:55 PM CDTSevere Thunderstorm WarningMOBClarke35 min
May 27, 4:10 PM CDTFlash Flood WarningMOBWilcox65 min
May 27, 4:13 PM CDTFlash Flood WarningMOBClarke92 min
May 27, 4:29 PM CDTSevere Thunderstorm WarningMOBWilcox31 min
May 27, 4:36 PM CDTSevere Thunderstorm WarningMOBClarke, Washington24 min
May 27, 5:17 PM CDTSevere Thunderstorm WarningMOBClarke, Washington28 min
May 27, 6:07 PM CDTAreal Flood AdvisoryMOBClarke, Washington3 hr
May 27, 6:13 PM CDTAreal Flood AdvisoryMOBWilcox3 hr
May 27, 6:15 PM CDTSevere Thunderstorm WarningMOBClarke, Washington30 min
May 27, 6:39 PM CDTSevere Thunderstorm WarningMOBChoctaw, Clarke, Washington36 min

Nearby

Flash Flood Warnings in Alabama, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.